Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 18, 2016, 8:26 PM MDT for 16 counties in Idaho. It took effect at Jul 19, 2016, 12:00 PM MDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 8:26 PM MDT (02:26 UTC)
- In effect from
- Jul 19, 2016, 12:00 PM MDT
- Expired
- Jul 19, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Custer County, ID, Franklin County, ID, Idaho County, ID, Lemhi County, ID, Oneida County, ID, Power County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 64 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:50 PM MDT | HAIL 1 | Grangeville, ID | . |
| Jul 19, 8:51 PM MDT | HAIL 0.75 | Grangeville, ID | . |
| Jul 19, 8:52 PM MDT | HAIL 1 | Grangeville, ID | DOWNED TREES AND MINOR FLOODING REPORTED ON MAIN STREET. . |
| Jul 19, 9:01 PM MDT | HAIL 0.75 | Grangeville, ID | . |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 2.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 4173 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS85 KPIH 190226 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 826 PM MDT MON JUL 18 2016 IDZ413-191030- /O.CAN.KPIH.FW.W.0003.000000T0000Z-160719T0300Z/ /O.NEW.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ CARIBOU RANGE/CARIBOU NF- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING FOR THE REMAINDER OF THIS EVENING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS EVENING HAS BEEN CANCELLED. * WIND...GUSTING 25 TO 30 MPH TUESDAY AFTERNOON AND EVENING. * HUMIDITY...10 TO 15 PERCENT DURING THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-190330- /O.CAN.KPIH.FW.W.0003.000000T0000Z-160719T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 410 FOR THE REMAINDER OF THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE BEGUN TO DECOUPLE AND TEMPERATURE AND LOW HUMIDITY HAVE BEGUN TO MODERATE. THUS THE RED FLAG WARNING HAS BEEN CANCELLED FOR THE REMAINDER OF THIS EVENING. NEAR RED FLAG CONDITIONS ARE ANTICIPATED TUESDAY AFTERNOON...STAY TUNED FOR FURTHER UPDATES. $$ IDZ422-475-476-191030- /O.NEW.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422...475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * WIND...GUSTS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE CENTRAL IDAHO MOUNTAINS BEGINNING AROUND NOON ON TUESDAY AND CONTINUING THROUGH THE EARLY EVENING HOURS. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-191030- /O.NEW.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 826 PM MDT MON JUL 18 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * WIND...GUSTS OF 25 TO 30 MPH ANTICIPATED IN THE AFTERNOON AND EARLY EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
3 follow-up statements
192 WWUS85 KPIH 191013 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM MDT TODAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413...422...427...475 AND 476... IDZ422-475-476-192100- /O.CON.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 413 AM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422...475 AND 476... * WIND...GUSTS OF 25 TO 35 MPH ARE EXPECTED ACROSS THE CENTRAL IDAHO MOUNTAINS BEGINNING AROUND NOON ON TUESDAY AND CONTINUING THROUGH THE EARLY EVENING HOURS. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-427-192100- /O.CON.KPIH.FW.W.0004.160719T1800Z-160720T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 413 AM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 427... * WIND...GUSTS OF 25 TO 30 MPH ANTICIPATED IN THE AFTERNOON AND EARLY EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
003 WWUS85 KPIH 192024 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 9 PM MDT TODAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413...422...427...475 AND 476... IDZ475-476-200430- /O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH ARE OCCURRING ACROSS THE CENTRAL IDAHO MOUNTAINS AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. A SIMILAR SITUATION WILL OCCUR ON WEDNESDAY, ALTHOUGH FOR A SHORTER PERIOD OF TIME. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-200430- /O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ CARIBOU RANGE/CARIBOU NF- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH, MAINLY ABOVE 5200 FEET ELEVATION, ARE OCCURING AND WILL CONTINUE THROUGH 9 PM TONIGHT. SIMILAR CONDITIONS ARE EXPECTED WEDNESDAY, WITH THE COMBINATION OF WIND AND HUMIDITY OCCURING IN LOCATIONS EAST OF INTERSTATE 15. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-200430- /O.NEW.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH HAVE OCCURRED IN THE NORTHERN PORTIONS OF THE SAWTOOTH NF, AND WILL CONTINUE THROUGH 9 PM. SIMILAR CONDITIONS ARE EXPECTED ON WEDNESDAY, ALTHOUGH FOR NOT AS LONG A TIME. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-200300- /O.CON.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 224 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 427... * WIND...GUSTS OF 25 TO 30 MPH ANTICIPATED IN THE AFTERNOON AND EARLY EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ MESSICK
998 WWUS85 KPIH 200300 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 900 PM MDT TUE JUL 19 2016 IDZ475-476-201200- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH ARE EXPECTED TO OCCUR WEDNESDAY AFTERNOON AND EVENING. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-201200- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ CARIBOU RANGE/CARIBOU NF- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH... MAINLY ABOVE 5200 FEET ELEVATION... ARE EXPECTED TO OCCUR WEDNESDAY AFTERNOON AND EARLY EVENING WITH THE COMBINATION OF WIND AND HUMIDITY TO OCCUR IN LOCATIONS EAST OF INTERSTATE 15. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 7 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-201200- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ /O.CON.KPIH.FW.W.0005.160720T1900Z-160721T0100Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 422... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT WEDNESDAY. * WIND...GUSTS OF 25 TO 30 MPH HAVE ARE EXPECTED IN THE NORTHERN PORTIONS OF THE SAWTOOTH NF WEDNESDAY... ALTHOUGH FOR NOT AS LONG A TIME. * HUMIDITY...AFTERNOON HUMIDITY FALLING TO 5 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-200400- /O.EXP.KPIH.FW.W.0004.000000T0000Z-160720T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 900 PM MDT TUE JUL 19 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WIND FOR FIRE WEATHER ZONE 427... WINDS ARE EXPECTED TO DIE DOWN WITH HUMIDITY RISING ABOVE 20 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 18, 8:05 PM MDT, 21 minutes earlier.
Area forecast discussion, Jul 18, 8:05 PM MDT, 21 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 805 PM MDT MON JUL 18 2016 .DISCUSSION...Hot and breezy conditions expected to continue into Thu as southwest flow aloft persists ahead of an upper trof off the Pac NW coast. Monsoon moisture remains to the south and east of ID for the most part...but may brush the southeast corner this eve and again Thu eve. The upper trof sweeps inland Thu night and turns the upper flow more westerly. This will have the effect of pushing any monsoon moisture out of the area...and shaving a few degrees off the temps thru the weekend. Hedges && .AVIATION...Dry sw flow aloft is resulting in clear skies and breezy conditions. Winds are expected to diminish early this eve. Hedges && .FIRE WEATHER...Evening update....The Red Flag Warning for fire weather zones 410 and 413 below 6000 feet has been cancelled for the remainder of this evening. A second disturbance is expected to eject inland from the low off the NW coast Tuesday producing another round of strong gusty winds across the region. Thus...a Red Flag Warning has been issued for all central and southern mountain zones. The Upper Snake River Plain may see near red flag conditions Tuesday afternoon and we will allow the mid-shift a second crack at that as current numerical models fall short. East-Idaho Dispatch is prepared for a short-notice warning if necessary. See previous discussion below. Huston Winds aloft remain relatively strong for Tuesday, and minimum relative humidity values will fall below 15 percent for many areas below 6000 feet. Winds will be very close to Red Flag Criteria, with gusts close to 30 mph in the Snake Plain and 25 mph for the mountains, so critical fire conditions will be possible. Held off on continuing the Red Flag through tomorrow due to the fact winds should subside beneath inversions overnight, but an additional headline may be warranted for tomorrow due to winds being very close to criteria. Isolated thunderstorm possible over far SE Idaho late this afternoon and early evening but mainly dry conditions expected through the remainder of the week due to a lack of moisture. Winds will once again be breezy Wed-Fri with some potential for additional Red Flag conditions, particularly Thu-Fri with the passage of an upper-level trough and subsequent passage of an attending dry cold front. AD/Hedges && .PIH Watches/Warnings/Advisories... Red Flag Warning from noon until 9 PM MDT Tuesday for IDZ413-422-427- 475-476 for gusty winds and low humidity. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:24 PM MDT | Red Flag Warning | PIH | Bannock, Bear Lake, Blaine, Boise, Bonneville, Butte and 8 more | 29 hr |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.